MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION WATCHMAN LAA CLOSURE DEVICE & DELIVERY SYSTEM; SYSTEM, APPENDAGE CLOSURE, LEFT ATRIAL

BOSTON SCIENTIFIC CORPORATION WATCHMAN LAA CLOSURE DEVICE & DELIVERY SYSTEM; SYSTEM, APPENDAGE CLOSURE, LEFT ATRIAL
Model Number 10371
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Cardiac Perforation (2513); Pericardial Effusion (3271)
Date of Event 11/11/2020
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a pericardial effusion occurred.A left atrial appendage (laa) closure procedure was performed and a 21mm watchman laa closure device was implanted.Post implant, later that evening, there was an effusion noted around the heart, in the pericardium.A pericardiocentesis was performed and cardiovascular surgery was contacted.2,000 cc of blood was withdrawn and auto-transfused through a 16f sheath in the patient's right femoral vein.After the surgery team arrived, it was noted that there was thrombus around the heart.As the patient was on pressors, and also had chronic obstructive pulmonary disease, it was determined that the safest course of action would be to send the patient for cardiovascular surgery where a suture could be utilized to close the area that was bleeding.On (b)(6) 2020, the patient was doing well.
 
Event or Problem Description
It was reported that a pericardial effusion occurred.A left atrial appendage (laa) closure procedure was performed and a 21mm watchman laa closure device was implanted.Post implant, later that evening, there was an effusion noted around the heart, in the pericardium.A pericardiocentesis was performed and cardiovascular surgery was contacted.2,000 cc of blood was withdrawn and auto-transfused through a 16f sheath in the patient's right femoral vein.After the surgery team arrived, it was noted that there was thrombus around the heart.As the patient was on pressors, and also had chronic obstructive pulmonary disease, it was determined that the safest course of action would be to send the patient for cardiovascular surgery where a suture could be utilized to close the area that was bleeding.On (b)(6) 2020, the patient was doing well.It was further reported that there was a perforation in the distal aspect of the appendage.The pericardial effusion was discovered upon release of the device and was noted to be growing.A pericardiocentesis was performed.The patient was sent to surgery where the small perforation was repaired in the laa.The patient did well and was discharged 3 days post-operation.

Brand Name
WATCHMAN LAA CLOSURE DEVICE & DELIVERY SYSTEM
Common Device Name
SYSTEM, APPENDAGE CLOSURE, LEFT ATRIAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key10960335
Report Number2134265-2020-16979
Device Sequence Number3189674
Product Code NGV
UDI-Device Identifier08714729838227
UDI-Public08714729838227
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P130013
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/21/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/17/2022
Device Model Number10371
Device Catalogue Number10371
Device Lot Number0024453610
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 11/18/2020
Supplement Date Received by Manufacturer12/14/2020
Initial Report FDA Received Date12/07/2020
Supplement Report FDA Received Date12/21/2020
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;